MAUDE Adverse Event Report: STAAR SURGICAL EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6 (-14.0/2.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: investigation type 4110: lens work order search, two similar complaints were found.Investigation for the similar complaints found no indication that manufacturing of the device contributed to the complaint issue.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim #: (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault, elevated iop with pupil block, angle closure, and significant reduction of iridocorneal angles.The lens was explanted.Reportedly, "patient was uncomfortable so surgeon decided to remove the lens." it was also noted that prior to icl implantation, the patient experienced lens opacity followed by cataract surgery and iol implantation.Cause of the event was reported as unknown.
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault, elevated iop with pupil block, significant reduction of iridocorneal angles, pigment dispersion, and discomfort.The lens was explanted.Reportedly, "patient was uncomfortable so surgeon decided to removed the lens." cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
B5 - describe event or problem: a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault, elevated iop with pupil block, significant reduction of iridocorneal angles, pigment dispersion, and discomfort.The lens was explanted.Reportedly, "patient was uncomfortable so surgeon decided to removed the lens." cause of the event was reported as unknown.H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.Claim#: (b)(4).

Brand Name
EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key22874767
Report Number2023826-2025-01148
Device Sequence Number5689799
Product Code QCB
UDI-Device Identifier00840311308460
UDI-Public(01)00840311308460(11)231211(17)261130
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5 12.6 (-14.0/2.0)
Device Catalogue NumberVTICM5 12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/12/2025
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT#: UNK.; FOAM TIP PLUNGER: FTP, LOT#: UNK.; INJECTOR MODEL, MSI-PF, LOT#: UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexFemale